I have been having fluvoxine for a period of one year with addwize. But due to my parents concern on the side effects of these medications discontinued them without consultation. Now I am feeling emotionally unstable again and I lose my temper and cry for nothing. Is this because of the discontinuity? Should consult the doctor?
Dr. Jyoti Kapoor Madan
Based on your clinical history, your doctor plans the type of medicine and it's dose and duration. For first episode of anxiety/ depression/ panic, the usual maintenance phase is 6 months of asymptomatic period, after which medicines can be gradually tapered. But treatment may need to continue longer depending on severity and frequency of episodes. Treatment for Recurrent Depressive Disorder , psychotic disorders, Bipolar Affective Disorder and OCD usually lasts for much longer.To monitor any potential side effects and to take any decision to change medication or stop them, several factors have to be taken in account for which regular follow up with your psychiatrist is important. For second opinion, seek a proper consultation with another psychiatrist and take along your previous prescriptions.